Talk

Advanced search

Mumsnet has not checked the qualifications of anyone posting here. If you need help urgently, see our mental health web guide which can point you to expert advice.

Should I take this medication?

(12 Posts)
alicetopp Fri 10-Feb-17 07:00:08

I have been prescribed an antipsychotic but I'm worried about taking it. I've stupidly read the side affects and one of them is sudden unexplainable death! Surely I shouldn't take a tablet that can cause me to die ?

MongerTruffle Fri 10-Feb-17 07:02:37

You wouldn't have been prescribed something that was likely to make you die.

myoriginal3 Fri 10-Feb-17 07:03:29

Take it.

Lolimax Fri 10-Feb-17 07:05:20

We don't know anything about your condition but could you ring MIND or something like that to talk through your fears? Every prescribed drug has side effects but like the person above has said you've been given it to make you better. Good luck.

Itisnoteasybeingdifferent Fri 10-Feb-17 07:06:14

Please tell us about your psychosis.

AnxiousMunchkin Fri 10-Feb-17 07:08:34

That does sound like a very worrying thing to read on a medication data sheet! They have to put all sorts of things on these to cover their arses though, like headache tablets may cause headaches smile

If it's too worrying for you to start them straight away, can you book a telephone consult with your psychiatrist to discuss it?

Another option might be to phone or email the Mind info line as they say they can help with information on medications.

alicetopp Fri 10-Feb-17 07:08:54

Why I'm weary is because my doctors have prescribed me medication before that has made me very bad mentally and I could have died then.

AnxiousMunchkin Fri 10-Feb-17 07:13:53

It's completely understandable to be wary of things like this, especially when you've already had a bad experience.

There are places for advice that you can talk it through with, hopefully that might reassure you.

Fackorf Fri 10-Feb-17 07:21:05

'death' is listed as a possible side effect of paracetamol.

Give the pills a chance.

Itisnoteasybeingdifferent Fri 10-Feb-17 08:17:49

Fackorf,
With very good reason... If you OD on paracetamol it will destroy your liver and kill you. ... slowly and painfully.

alicetopp Fri 10-Feb-17 08:24:09

Does anyone know if the side effects will be worse if I'm on a high dose?

Itisnoteasybeingdifferent Fri 10-Feb-17 08:30:58

Alice,

We can't answer that. I am certainly not medically qualified.

and it needs a full background of your health to inform the answer.

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now